Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 24, 2019, 11:29 PM CDT for Cameron County, Hidalgo County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 11:29 PM CDT (04:29 UTC)
- Expired
- Jun 25, 2019, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Cameron County, TX, Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 49 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 12:15 AM CDT | FLASH FLOOD | 1 S Combes, TX | MULTIPLE STALLED OUT AND ABANDONED VEHICLES ON FLOODED ROADS; BOTH NORTHBOUND AND SOUTHBOUND FRONTAGE ROADS ALONG I-69E IMPASSABLE DUE TO FLOODED WATERS FROM HARLINGEN TO COMBES; WATER ENTERING BUSINESSES AND MOBILE HOMES ALONG FRONTAGE ROAD. |
| Jun 25, 1:00 AM CDT | FLASH FLOOD | Sebastian, TX | DOZENS OF PEOPLE EVACUATED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4145 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.5
The text
As transmitted.
631
WGUS54 KBRO 250429
FFWBRO
TXC061-215-250730-
/O.NEW.KBRO.FF.W.0004.190625T0429Z-190625T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
1129 PM CDT Mon Jun 24 2019
...FLASH FLOOD EMERGENCY FOR SOUTHEASTERN HIDALGO AND WESTERN
CAMERON COUNTIES...
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Southeastern Hidalgo County in Deep South Texas...
Northwestern Cameron County in Deep South Texas...
* Until 230 AM CDT.
* At 1123 PM CDT, Doppler radar indicated heavy rain across the
warned area. 3 TO 7 inches of rain have fallen across the warned
area. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Harlingen, Mercedes, La Feria, Progreso, Edcouch, Santa Rosa, La
Villa, Palm Valley, Santa Maria and Primera.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2603 9779 2605 9779 2606 9780 2605 9781
2606 9782 2605 9784 2605 9786 2607 9786
2606 9787 2606 9793 2607 9793 2605 9794
2606 9795 2605 9797 2607 9798 2638 9797
2637 9786 2635 9785 2632 9767 2603 9778
$$
CASTILLO1 follow-up statement
719
WGUS74 KBRO 250551
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
1251 AM CDT Tue Jun 25 2019
TXC061-215-250730-
/O.CON.KBRO.FF.W.0004.000000T0000Z-190625T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-Cameron TX-
1251 AM CDT Tue Jun 25 2019
...THIS IS A FLASH FLOOD EMERGENCY FOR SOUTHEASTERN HIDALGO AND
WESTERN CAMERON COUNTIES...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
EAST CENTRAL HIDALGO AND NORTHWESTERN CAMERON COUNTIES...
At 1249 AM CDT, Doppler radar indicated heavy rain across the warned
area. 6 to 9 inches of rain have fallen across the warned area.
Flash flooding is already occurring.
Some locations that will experience flooding include...
Harlingen, Mercedes, La Feria, Edcouch, Santa Rosa, La Villa, Palm
Valley, Santa Maria, Primera and Combes.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2603 9779 2605 9779 2606 9780 2605 9781
2606 9782 2605 9784 2605 9786 2607 9786
2606 9787 2612 9793 2618 9798 2638 9797
2637 9786 2635 9785 2632 9767 2603 9778
$$
CASTILLOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 8:54 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 24, 8:54 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 854 PM CDT Mon Jun 24 2019 .DISCUSSION...The MCV continues to spin across the mid Valley late this evening. Brownsville radar indicates heavy rainfall persisting across portions of Willacy, Hidalgo, and Cameron counties. Made a quick update to bump up POPs and QPF values across that area through midnight. Showers and thunderstorms are expected to drift south of the Rio Grande Valley around midnight. No other changes are needed at this time. && .PREV DISCUSSION... /issued 636 PM CDT Mon Jun 24 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Brownsville radar continues to indicate a line of convection north of the local aerodromes. These showers and thunderstorms are expected to move south across the Rio Grande Valley through the late evening hours. Will continue to mention MVFR to periodic IFR conditions this evening with a brief period of VFR conditions possible by late evening. VCSH/VCTS and MVFR conditions as the potential for periods of convection will likely persist throughout the overnight and early morning hours. This is due to a 500 mb trough moving over the region from the west maintaining the convection chance across the Rio Grande Valley. PREV DISCUSSION... /issued 437 PM CDT Mon Jun 24 2019/ SHORT TERM (Tonight through Tuesday Night): The latest BRO/CRP radar imagery shows that the conv boundary to our north is persisting, but is slowing down a bit in forward speed. The overall trend of this boundary will likely determine the conv potential across Deep South TX and the RGV into the evening and overnight hours. LAPS CAPE values remain in the 4000 to 5300 J/KG range mainly along and east of the Intestate 69C corridor. The current convection looks to be firing near this max CAPE values as the boundary continues moving south. The ARW short term guidance appears to be handling this conv the best of the CAMS guidance. The ARW shows this conv boundary sagging steadily southwards this evening and tonight eventually pushing the activity closer to the Rio Grande. This looks reasonable and will go close to this guidance for conv trends over the next 6 to 12 hours. Assuming that the conv complex pushes to the west and south of the Rio Grande later tonight, we may get a lull in the activity as outflow from the conv stabilizes the atms. The conv potential may persist into Tues for the region as a 500 mb trough axis develops/moves into the region from the west. So will maintain chc pops into Tues with decent QPF with the pops trending down into Tues Night. The increasing pops/cld cover and the conv outflow will likely start lowering the temps through tomorrow night. Fortunately, this will likely limit the heat index values for tomorrow afternoon. Will allow the Heat Advisory to expire at 7 pm this evening. LONG TERM (Wednesday through Monday): Finally, the pattern begins to change in the long term as high pressure builds west of the region by midweek. This will allow for a fairly benign upper level pattern to set up, at least initially. At the surface, high pressure will be in control of our weather here in Deep South Texas allowing for less wind and perhaps a degree or two cooler during the afternoon. With light easterly flow at the surface through the end of the week, expect some convection possibly developing along the sea breeze roughly Thursday through the weekend. That said, the upper levels begin to become a bit more interesting by this weekend as an upper level trough or TUTT moves into the region. With continued weak easterly flow at the surface allowing for the development of a sea breeze front and some upper level support, increased POPs going into next weekend. Vaguely looking into the latter half of next weekend and into the next workweek, it appears a wetter pattern is taking shape across the region as the TUTT remains in place and southerly return flow keeps a very rich low level column in place. This should be enough to help with diurnal development at the very least. MARINE (Tonight through Tuesday Night): Surface obs from the lower TX Bay and Gulf waters in addition to ASCAT estimated winds indicate that the conditions across the Bay and Gulf waters have improved somewhat allowing for conditions to drop below SCA levels. Surface ridging over the Gulf of Mex will maintain light to moderate SE surface flow along the lower TX throughout Tues/Tues Night. (Wednesday through Monday): Moderate winds and seas can be expected at the start of the long term, however, as high pressure takes control, surface flow will begin to weaken allowing for a more favorable marine environment that should persist through the upcoming weekend. Cannot rule out some shower and storm development by late week and into the weekend. In response, locally agitated seas can be expected in the strongest convection, though this seems like the exception rather than the rule. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, Jun 24, 4:25 PM CDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 425 PM CDT Mon Jun 24 2019 TXZ248>257-351-353-252130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 425 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Heat Advisory remains in effect for inland Cameron, Willacy and Kenedy, Hidalgo, Brooks and Starr counties until 7 PM CDT this evening. Dangerous heat indices between 111 and 115 degrees can be expected through early evening. There is a moderate risk of rip currents along the lower Texas coast, including Boca Chica Beach and the beaches of South Padre Island. There is potential for a few strong storms to develop across the northern ranchlands and upper Rio Grande Valley this evening and overnight. If storms develop, isolated strong wind gusts and large hail will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is potential for a few strong storms to develop, mainly across the northern ranchlands and upper Rio Grande Valley on Tuesday. If storms develop, isolated strong wind gusts and large hail will be possible. The rip current risk is expected to remain elevated through mid-week along the lower Texas coast, including Boca Chica Beach and the beaches of South Padre Island. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-252130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 425 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 24, 9:48 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD 8 W RAYMONDVILLE 26.46N 97.91W
06/24/2019 WILLACY TX DEPT OF HIGHWAYS
MULTIPLE ROADS CLOSED IN LASARA DUE TO FLASH
FLOODING.
&&
MBSpecial weather statement, Jun 24, 9:59 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Brownsville TX
959 PM CDT Mon Jun 24 2019
TXZ251-253>257-351-353-250400-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Kenedy TX-Coastal Cameron TX-Northern Hidalgo TX-
Inland Cameron TX-Inland Kenedy TX-
959 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...HIDALGO...
NORTHWESTERN CAMERON AND WILLACY COUNTIES UNTIL 1100 PM CDT...
At 959 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Rosa High School, or over Santa Rosa. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Edinburg, Mission, Pharr, Harlingen, Weslaco, San Juan, San Benito,
Alamo, Donna and Mercedes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2650 9726 2652 9727 2651 9743 2645 9737
2641 9745 2640 9734 2601 9765 2606 9820
2615 9836 2666 9823 2664 9732 2657 9728
2664 9731 2664 9730 2651 9725
TIME...MOT...LOC 0259Z 094DEG 3KT 2625 9779
BRADYLocal storm report, Jun 24, 11:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1106 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 5 N EDCOUCH 26.37N 97.97W
06/24/2019 HIDALGO TX EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORT MULIPLE WATER RESCUES ONGOING
IN THE MONTE ALTO AREA. 3 TO 4 FEET OF WATER DEPTH IN THE
MONTE ALTO AREA.
&&
TSPEECELocal storm report, Jun 24, 11:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1107 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 8 W RAYMONDVILLE 26.47N 97.92W
06/24/2019 WILLACY TX EMERGENCY MNGR
MULTIPLE ONGOING WATER RESCUES IN THE LASARA AREA WITH
WATER DEPTH OF IN EXCESS OF 4 FEET.
&&
MBLocal storm report, Jun 24, 11:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1120 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM FLASH FLOOD WESLACO 26.16N 97.98W
06/24/2019 HIDALGO TX LAW ENFORCEMENT
MULTIPLE ROADS CLOSED.
&&
MBLocal storm report, Jun 24, 11:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1122 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD LA FERIA 26.16N 97.82W
06/24/2019 CAMERON TX DEPT OF HIGHWAYS
MULTIPLE ROADS CLOSED IN LA FERIA
&&
MBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:17 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Starr, Willacy | 118 min |
| Jun 24, 7:21 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 54 min |
| Jun 24, 7:40 PM CDT | Special Weather Statement | BRO | Hidalgo, Starr, Willacy | 65 min |
| Jun 24, 7:42 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Jun 24, 7:45 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 33 min |
| Jun 24, 8:01 PM CDT | Special Marine Warning | BRO | 119 min | |
| Jun 24, 8:47 PM CDT | Special Weather Statement | BRO | Cameron, Hidalgo, Willacy | 58 min |
| Jun 24, 8:57 PM CDT | Areal Flood Advisory | BRO | Cameron | 93 min |
| Jun 24, 9:22 PM CDT | Special Marine Warning | BRO | 113 min | |
| Jun 24, 9:59 PM CDT | Special Weather Statement | BRO | Hidalgo, Willacy | 61 min |
| Jun 24, 10:32 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 88 min |
| Jun 24, 10:49 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Jun 24, 11:56 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Jun 24, 11:56 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 29 min |
| Jun 25, 12:02 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 43 min |
| Jun 25, 12:11 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 2 hr |
| Jun 25, 12:39 AM CDT | Special Weather Statement | BRO | Cameron, Willacy | 66 min |
| Jun 25, 12:51 AM CDT | Special Marine Warning | BRO | 84 min | |
| Jun 25, 1:15 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 2 hr |
| Jun 25, 1:34 AM CDT | Special Marine Warning | BRO | 56 min | |
| Jun 25, 2:55 AM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo, Willacy | 12 hr |
| Jun 25, 3:28 AM CDT | Areal Flood Advisory | BRO | Cameron | 2 hr |
| Jun 25, 10:03 AM CDT | Special Marine Warning | BRO | 57 min | |
| Jun 25, 10:19 AM CDT | Flash Flood Watch | BRO | Cameron, Hidalgo, Kenedy, Willacy | 18 hr |
| Jun 25, 10:31 AM CDT | Special Marine Warning | BRO | 44 min | |
| Jun 25, 11:14 AM CDT | Special Marine Warning | BRO | 61 min | |
| Jun 25, 11:42 AM CDT | Areal Flood Warning | BRO | Willacy | 3 hr |
| Jun 25, 11:52 AM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo | 3 hr |
| Jun 25, 12:14 PM CDT | Special Marine Warning | BRO | 61 min | |
| Jun 25, 2:36 PM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo, Willacy | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.